SMITH & NEPHEW, INC. MI TRIAL FEM HEAD 36 +4; PROSTHESIS, KNEE, FEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED, METAL/POLYMER
Back to Search Results |
| Model Number |
71369722 |
| Medical Device Problem Code |
Break (1069)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
05/11/2021
Type of Reportable Event
Serious Injury
Event or Problem Description
It was reported that, during surgery, the inner tabs of 3 mi trial fem head 36 +4 broke off.Device inside the patient.The procedure was able to be completed with the same device.Surgery was not delayed.Patient was not harmed.
Additional Manufacturer Narrative
The device, used in treatment, was not returned for evaluation and the reported event could not be confirmed.A complaint history review found related failures; this failure mode will be monitored for future complaints and assessed for any necessary corrective actions.At this time, we have no reason to suspect that the product failed to meet any product specifications at the time of manufacture.A review of the risk management file revealed this failure mode was previously identified.This device is a reusable instrument that can be exposed to numerous surgeries; damage from repeated use can occur.Damage from prolonged use, misuse or rough handling are likely probable causes of the reported event.We recommend that all reusable instruments be routinely inspected for wear and damage and replaced as necessary.Based on this investigation, the need for corrective action is not indicated.Without the return of the actual product involved or product information, our investigation could not proceed.Should the device or additional information be received, the complaint will be reopened.No further investigation is warranted for this complaint; however, we will continue to monitor for future complaints and investigate as necessary.We consider this investigation closed.